MAUDE Adverse Event Report: COVIDIEN LLC EDM LUMBAR CATHETER BARIUM IMPREGNATED, 80CM, OPEN TIP; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

COVIDIEN LLC EDM LUMBAR CATHETER BARIUM IMPREGNATED, 80CM, OPEN TIP; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46420
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while placing the catheter through the needle, the catheter broke, leaving the tip in the patient.The patient's status was okay.

Brand Name
EDM LUMBAR CATHETER BARIUM IMPREGNATED, 80CM, OPEN TIP
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire street
mansfield 02048
MDR Report Key11879327
Report Number9612501-2021-00846
Device Sequence Number19114616
Product Code JXG
UDI-Device Identifier00763000027278
UDI-Public00763000027278
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K862303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Model Number46420
Device Catalogue Number46420
Device Lot Number0220884648
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2021
Initial Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1